MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 STD GLENOSPHERE TRIAL D42MM; EXTREMITY INSTRUMENTS : GLENOSPHERE TRIALS

DEPUY IRELAND - 9616671 STD GLENOSPHERE TRIAL D42MM; EXTREMITY INSTRUMENTS : GLENOSPHERE TRIALS
Catalog Number 230760142
Medical Device Problem Codes Break (1069); Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary
=
> according to the information received, "trial glenosferes are scratched on the backside, small plastic fregments were loosing from the trial implant during insertion/ removal." the product was not returned to depuy synthes, however photos were provided for review.See attachment 3.Jpg.The photo investigation revealed that std glenosphere trial d42mm was heavily scratched and part of device is chipped off from the surface.The observed condition was identified as an end of life indicator; damage consistent with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the std glenosphere trial d42mm would contribute to the complained device issue.Based on the investigation findings, potential cause can be attributed to end of life and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.H6: component code: appropriate term/code not available (g07002) used to capture no findings available.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Trial glenospheres are scratched on the backside, small plastic fragments were loosening from the trial implant during insertion/ removal.Procedure successfully completed with no surgical delay.
 
Additional Manufacturer Narrative
Product complaint # : (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4) investigation summary trial glenosferes are scratched on the backside, small plastic fregments were loosing from the trial implant during insertion/ removal.Customer who has long experience of the products suspects that the plastic material is weaker then before in the newer trials they have recieved recently? the device associated with this report was returned to depuy synthes for evaluation.Visual analysis of the returned device found signs of deep scratches at the surface of the std glenosphere trial d42mm, however signs of breakage were not identified.The observed condition of the device was consistent with a component failure that was caused by exposure to unintended forces, like usage of forceps, tweezers, sharp tools, etc.While trialing.Properly handling and attention to the approved use of the device diminishes the risk of failure.A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the std glenosphere trial d42mm would contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to unintended use error.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot
=
> the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.H3.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : according to the information received, "trial glenosferes are scratched on the backside, small plastic fregments were loosing from the trial implant during insertion/ removal." the product was not returned to depuy synthes, however photos were provided for review.The photo investigation revealed that std glenosphere trial d42mm was heavily scratched and part of device is chipped off from the surface.The observed condition was identified as an end of life indicator; damage consistent with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the std glenosphere trial d42mm would contribute to the complained device issue.Based on the investigation findings, potential cause can be attributed to end of life and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
STD GLENOSPHERE TRIAL D42MM
Common Device Name
EXTREMITY INSTRUMENTS : GLENOSPHERE TRIALS
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key18055686
Report Number1818910-2023-22332
Device Sequence Number14931164
Product Code HWT
UDI-Device Identifier10603295115991
UDI-Public10603295115991
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K170748
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number230760142
Device Lot Number5543219
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/25/2023
Supplement Date Received by Manufacturer11/27/2023
11/29/2023
12/08/2023
Initial Report FDA Received Date11/02/2023
Supplement Report FDA Received Date11/28/2023
11/30/2023
12/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/16/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown